MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1125350-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in the patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The other stent referenced is filed under a different mfr number.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient presented due to an acute myocardial infarction (ami).Due to the presence of thrombus, aspiration was performed and then two xience alpine stents (3.5x23mm, 3.0x33mm) were implanted in the mid to proximal left anterior descending (lad) artery.Reportedly, the overlapped section was not well apposed to the vessel wall, and post dilatation was attempted but unable to be performed due to the slow blood flow, resulting in some ischemia and timi flow only 2.5.Dual antiplatelet therapy (dapt) was given.On (b)(6) 2019, dapt was discontinued but the patient continued to take aspirin.On (b)(6) 2021, the patient was hospitalized due to an ami.The 3.5x23mm xience alpine stent was noted to be 100% occluded with thrombus.The thrombus was aspirated.A non-abbott stent was implanted followed by post dilatation.Intravascular ultrasound (ivus) was performed confirming good wall apposition of all 3 stents.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effect of thrombosis is listed in the xience alpine everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12147352
Report Number2024168-2021-05907
Device Sequence Number19887549
Product Code NIQ
UDI-Device Identifier08717648199547
UDI-Public08717648199547
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/27/2020
Device Model Number1125350-23
Device Catalogue Number1125350-23
Device Lot Number7092141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date07/09/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight68